Devils tictacs: Hi everyone hope you’re... - British Lung Foun...

British Lung Foundation
42,046 members48,299 posts

Devils tictacs

Looseloafers
Looseloafers
17 Replies

Hi everyone hope you’re doing ok 👌 I can’t believe how well I feel taking pred! But only allowed one course! WHY!

17 Replies
oldestnewest
RoadRunner44

Hello, I wholeheartedly agree with how well you are feeling. So was I when I had them. I felt I could do anything! My doctor explained they can be useful for many reasons and I'm sure others here will agree. There are side effects though and as my doctor wouldn't agree to put me on them again so far I assume it must be that maybe they can be addictive. Others are better informed than me and will answer you. However, I would love to experience that fantastic feeling again. Best wishes, Chrys

4 likes
Reply
Dazbazbez

I agree with you my hubby says the same

1 like
Reply
Crankshaft

You’re doctor is right. I had the same experience as you 3 years ago and got fresh supplies on the internet. That was ok for a while but I started to put weight on. My skin thinned so much that the slightest knock would leave a very dark blue bruise. In fact my arms were as the saying goes black and blue . Next thing was my blood pressure went up and I had to take tabs daily to normalise that . Eventually none of my clothes would fit and my waist went out 4 inches as well as my neck . I have been very gradually reducing the dosage downwards and am currently taking seven and a half mg daily from 30 mg . I’m now not sure if my adrenal gland will work , as apparently it may not produce naturally after this time . I think the amount I am taking now is what the body produces naturally. I will have to reduce very gradually from this point on at perhaps 1 mg increments spread over months . I am so sorry I ever started them . Just thought I’d share that experience with you and hope you are keeping well!

2 likes
Reply
Looseloafers

Wow thanks for your reply. I think I’ll just do as my dr says. Keep well

Reply
RoadRunner44

Thanks so much for your reply. It makes me grateful that I don't thave the problems associated with them and listened to my experienced doctor. Reading some of the posts from others on the forum they have had monstrous effects. I shall keep their experiences hand in future. Others, beware of the possible consequences of prednisolone

Reply
Jomo46

If you get a chest infection the dr. Will probably prescribe more. I was on them on and off from June to september, with what seemed to be chest infections. I now realise I was suffering side effects from Prednisolone withdrawal. When I stopped the steroid, over about 5 days I became very weak, breathless, could only walk 8 steps. Am now in process of a very long withdrawal treatment. I started on 5mg, now down to 3mg ( over 2 months. I am still very breathless and can walk without stopping for about 15 minutes.

When I first got sarcoid I was on 10mg daily. I started mycophenalate and gradually cut down the prednisolone. It took 6 months to get off them. Every reduction was horrible.

A short course is great. I agree I could take on the world - climb stairs.etc. Side effects are osteoporosis , moon face etc. Benefits reduces inflammation.We are all different and it may not affect you. Some people are prescribed a low maintenance dose. My doctor is suggesting I may want to take 5mg a day for ever. I am not keen .

Good luck. Look it up.

Xx jo

4 likes
Reply
Catlover432

Yes. Steroids are brilliant, but unfortunately they do have lots of side effects, which are really not terribly good for you. I’ve been taking them for several months, as they are the only cure for my condition, but the dosage is being gradually reduced. The other thing is that if you have been taking them for a long time you shouldn’t suddenly stop, but reduce right down to 5 mg or less first.

3 likes
Reply
poemsgalore1

1 - they can cause cataracts

2 - they can cause Osteoporosis

I have both these conditions due to Pred

drugs.com/prednisone.html

5 likes
Reply
Saracat23

I too have osteoporosis and am being treated for it, I agree it is an awful side effect, although of course many people have that in middle age anyway. I just wanted to say, with regard to your cataracts, I had them too, in both eyes. It wasn’t much fun but I have had the operation on both eyes and in a way, there was a silver lining to that cloud as I have always been very shortsighted and when I had the operation, I asked for perfect lenses and the surgeon very kindly agreed as I had them in both eyes. Now I can drive and watch TV without glasses, a real bonus for me. Just wanted to say that you can ask for that if it would benefit you.

1 like
Reply
Bkin

Devils tictacs is right, gives a false sense of security for some while it works destructively hidden long term, the very reason why its prescribed in controlled doses for any number of health issues.

As poemsgalore says - I also have osteoporosis and diabetes typ II drug enduced, not to mention it makes the immune system unstable and thus more susceptible to infection longer term, pneumonia, auto immune etc.

Some people also experience chemical imbalance in the brain and body, with horrendous moods and aggressive angry behaviour (known as roid rage). Whilst others it helps them to feel great, more energy more positive etc.

Of course those on a maintenance dose have a far lower prescribed dose than for those prescribed for lung inflammation infection etc.

Its good to be aware of the positive drug treatments as well as their side affects long term.

9 likes
Reply
JANET127

This bout in the Hospital almost took my life! Operation/pneumonia..The Lung Doc to save my life ...put me on 40 mgs a day for quite a few days. Now my brother tells my children that I am nuts and I was barred from Thanksgiving at my daughters house! My heart is broken. Of coarse... they know more than me they say....Yea right! Still hurting .........

3 likes
Reply
Bkin
Bkin
in reply to JANET127

So sorry to hear that Janet and all you have endured, hope things improve for you soon and family members become more understanding. Luv n hugs to you xox

4 likes
Reply
Whitechinchilla

Janet I am so very sorry to hear your news, you must be devastated.

I trust the situation will improve quickly so that you can see your family very soon.

Good wishes for this for you.

Stay strong. X

2 likes
Reply
jmsutt73
jmsutt73
in reply to JANET127

God bless you, Janet. My grandson is stage 4 asthma and often has to take prednisone. He hates when his dr prescribes it. Says it makes him feel antsy, nervous. He calls it roid-rage! Prayers that you feel better soon and that your family will be better able to understand your challenges..🌹J

2 likes
Reply
WheezyAnne

I have had numerous short term courses of Prednisolone. Now, I have Osteoporosis, very thin skin, the most horrendous mood swings, had catteracts in both eyes, and now have an immune deficiency disease. My last dose of Pred was 60mg, but I was hospitalised for a month after that. They no longer work for me. These are all reasons why the GPs keep tight control of them.

4 likes
Reply
rattleben

Pred has affected me differently, sometimes I've felt like you're feeling now and other times they've taken me in the totally opposite direction.

I hope you remain feeling as you are now.

3 likes
Reply
Dollypeg1234

Hi I have been on high doses of pred for chest infections as I have copd and am on a low maintenance dose for polymyalgia it is a brilliant drug but side effects can be devastating I now have steroid induced diabetes and am on insulin I also have very thin skin and lots of wrinkles but it can be a life saver when you have nasty chest infections

3 likes
Reply

You may also like...